Hail, Porter
- When
- June 7, 2:00 PM CST to 2:05 PM CST
- Where
- Porter County, 2 mi NE of Porter
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -87.017
Nickel size hail was reported at the Indiana Dunes National Park.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 7, 10:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1100 AM CDT TUE JUN 7 2005 .MORNING DISCUSSION... LOW LEVEL RIDGE AXIS WILL DEPART AREA THROUGH EARLY AFTERNOON AS LOW LEVEL WINDS COME AROUND TO THE SOUTH/SOUTHEAST. MORNING RAOB FROM DVN SUPPORTING MAX TS IN THE LOWER 90S AND NOT PLANNING ON ANY SIGNIFICANT CHANGES TO MAX TEMP GRID FOR THIS AFTERNOON. MAIN AREA OF SHOWERS AND THUNDERSTORMS NOW ENTERING WESTERN WISCONSIN AND VISIBLE IMAGERY SHOWING CU LINE EXTENDING SOUTHWESTWARD INTO CENTRAL IOWA. MAIN VORT TRACK THIS AFTERNOON WILL BE NORTH OF CWA BUT ANOTHER WEAK VORTICITY MAXIMUM ALSO WILL LIFT INTO NORTHERN IL FROM THE SOUTHWEST THIS AFTERNOON. 13Z SURFACE ANALYSIS ALSO SHOWING EVIDENCE OF WEAK SURFACE TROUGH/WARM FRONT ACROSS NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS AND SURFACE OBS INDICATING SOME MOISTURE POOLING WITH DEW POINTS IN THE MIDDLE TO UPPER 60S. VERY UNSTABLE AIR IN PLACE ACROSS THE AREA AND WITH THESE TWO VERY WEAK FORCING MECHANISMS LATE THIS AFTERNOON INTO EARLY EVENING WILL KEEP SOME LOW CHANCE POPS ACROSS NORTH HALF OF CWA. ALSO WILL HAVE TO WATCH LAKE BREEZE EVOLUTION THIS AFTERNOON AND ANY ISOLATED TSRA THAT MAY DEVELOP ALONG THIS BOUNDARY. FORECAST LOOKS IN GOOD SHAPE AT THIS POINT AND ONLY UPDATE THAT MAY POSSIBLY BE NEEDED OVER NEXT FEW HOURS WILL FOCUS PRIMARILY ON TEMP TRENDS NEAR THE LAKE WITH SOUTH/SOUTHEAST FLOW DEVELOPING. NDM .AVIATION DISCUSSION FOR 12Z TAFS... LAKE BREEZE POTENTIAL...AND CONVECTIVE POSSIBILITIES MAIN AVIATION FORECAST CONCERNS THIS FCST. UPPER RIDGE OVERHEAD THIS MORNING WITH WEAKNESS IN SURFACE PRESSURE GRADIENT/WEAK SFC RIDGE AXIS. MODEL 950 MB WIND FORECASTS FROM VARIOUS MODELS ONLY ON ORDER OF 10 KTS TODAY...WITH 00Z RUNS INDICATING SLIGHT SOUTHEASTWARD COMPONENT BY AFTERNOON. 06Z RUNS OF HIGHER RESOLUTION NAM/RUC ARE EVEN MORE SUGGESTIVE OF SOUTHEAST COMPONENT WITH LAKE BREEZE BOUNDARY PERHAPS MOVING TO/PAST KORD AND KMDW. THUS LGT SW WIND THIS MORNING EXPECTED TO COME AROUND SOUTHEASTERLY AT KORD/KMDW GIVEN LIGHT GRADIENT AND STRONG LAND/LAKE THERMAL CONTRAST. WARM MOIST LOW LEVELS TO BECOME RATHER UNSTABLE TODAY...WITH SBCAPES IN EXCESS OF 1500 J/KG THIS AFTN AND VERY LITTLE CIN. MAIN FOCUS FOR CONVECTIVE DEVELOPMENT EXPECTED TO BE NORTH AND WEST OF FORECAST AREA TODAY/TONIGHT...ALONG STRENGTHENING STATIONARY/WARM FRONT FROM MN TO CNTRL WI. HOWEVER...TAIL OF S/WV TROF MOVING ACROSS WI AND GIVEN INSTABILITY AND LAKE BREEZE BOUNDARY AM A BIT CONCERNED THAT ISOLATED TSTMS COULD DEVELOP VCNTY KORD/KMDW THIS AFTN. NOT ENOUGH CONFIDENCE TO GO WITH ATTM...BUT HAVE INDICATED CB CLOUD TYPE THIS AFTN FOR NOW. DAY SHIFT CAN MONITOR FOR INCLUSION OF TRW IF NECESSARY...AND EFFECT OF OUTFLOW/LAKE BOUNDARIES SHOULD THEY OCCUR. RATZER && .DISCUSSION REGARDING MORNING ZONES/GRIDS: 00Z 850MB ANALYSIS AND EARLY MORNING SURFACE MAPS SHOW VERY JUICY AIR MASS FROM LOWER MS VALLEY INTO SRN AND CNTRL PLAINS. MESO ETA FORECASTS 15+ DEWPOINTS AT 850 AND 70+ DEWPOINTS AT SURFACE TO SPREAD ACROSS NRN IL AND IN BY THIS AFTERNOON. THIS MAY BE A BIT OVERDONE BUT AIR MASS WILL DEFINITELY BECOME NOTICEABLY MORE HUMID TODAY. WITH PLENTY OF SUN TEMPS WILL ONCE AGAIN CLIMB TO AROUND 90 OR LOWER 90S. AMS WILL BECOME MODERATELY UNSTABLE WITH MU CAPES PROGGED TO BE 3500 TO 4000 THIS AFTERNOON WITH LITTLE INHIBITION. ONLY THING THAT MAY BE LACKING IS TRIGGER. MODELS HINTING AT WEAK TRAILING VORT LOBE MAY BRUSH NRN IL LATER TODAY...BUT MAIN FOCUS OF TSTM ACTIVITY WILL BE ACROSS MN AND WIS. WILL ADD SMALL CHANCE OF TSTMS FAR NRN IL THIS AFTERNOON. MESO ETA AND RUC BOTH SHOWING A WEAK LAKE BREEZE DEVELOPING THIS AFTERNOON WITH SELY WINDS...ESPECIALLY NORTH SHORE AREA. THIS COULD ALSO BE FOCUS FOR TSTM DEVELOPMENT. STRONG VORT MOVING OUT OF GREAT BASIN INTO NRN PLAINS TONIGHT SHOULD SEND ANOTHER ROUND OF TSTMS ACROSS MID-UPR MS VALLEY INTO GREAT LAKES. THIS PATTERN REMAINS IN PLACE THROUGH AT LEAST MONDAY. VERY WARM TO HOT AND HUMID AIR MASS WILL BE IN PLACE WITH A SERIES OF IMPULSES MOVING THROUGH AREA IN SWLY FLOW WILL PRODUCE WAVES OF THUNDERSTORMS. TIMING BEYOND 24 HOURS IS DIFFICULT AND ABOUT THE ONLY WAY TO HANDLE IT IN FORECAST IS A CHANCE OF THUNDERSTORMS EVERYDAY. TEMPS WILL BE GENERALLY IN MID 80S TO LOW 90S THROUGHOUT BUT IF FRONT SAGS DOWN THE LAKE OR WINDS COME ONSHORE...THERE COULD BE SOME BIG FLUCTUATIONS. ALLSOPP && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT TUE JUN 7 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-081100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT TUE JUN 7 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY NORTH OF INTERSTATE 88. WITH PLENTY OF HEATING AND INCREASING LOW LEVEL MOISTURE...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON. A WEAK LAKE BREEZE MIGHT PRODUCE A FEW STORMS IN CHICAGO AND THE NORTH SUBURBS. ALSO THE TRAILING END OF A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH WISCONSIN MIGHT ALSO TRIGGER A FEW AFTERNOON THUNDERSTORMS IN FAR NORTHERN ILLINOIS. SEVERE STORMS ARE EXPECTED TO DEVELOP IN THE NORTHERN PLAINS THIS EVENING AND MOVE INTO THE UPPER MISSISSIPPI VALLEY LATER TONIGHT. SOME OF THESE STORMS MIGHT AFFECT FAR NORTHERN ILLINOIS. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. TEMPERATURES IN THE LOWER 90S WITH DEWPOINTS APPROACHING 70 WILL CREATE HEAT INDEX VALUES OF 95 TO 100 THIS AFTERNOON. THERE WILL BE SOME AFTERNOON COOLING ALONG THE LAKE...ESPECIALLY THE NORTH SHORE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER NORTHERN ILLINOIS WEDNESDAY AND THURSDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. IT WILL BE HOT AND HUMID WITH HEAT INDEX VALUES OF 95 TO 100 AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-081100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT TUE JUN 7 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY NORTH OF NORTHERLY ISLAND. THE MAIN RISK IS DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) ALLSOPP
The Chicago radar (KLOT), 89 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
2 hail. Local standard time, as filed.
Nickel size hail was reported at the Indiana Dunes National Park.
Penny size hail fell for about 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457169, 5457170.